Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Dr. Kramer-med cocktail questions

Posted by Noa on April 1, 2002, at 17:50:58

Dr. Kramer-

Thanks for being here to answer questions.

I have had chronic, recurrent "double" depression, currently in remission. I take the following cocktail of medications:

Effexor XR 262.5 mg (once in am)
Adderall 10 mg (3 times a day)
Serzone 500 mg (at night)
Lorazepam .25 mg (at night)(helps counter the activating effects of effexor, so I can fall asleep)

I also take:
cytomel 12.5 mcg (twice a day)
synthroid 50 mcg (once in am)
glucophage xr 2000 mg (once in am)
allesse 28 (supposedly also helps with mood issues related to reproductive cycle)

This combination of psych. meds seems to keep my depression at bay, with only infrequent breakthrough depressions that don't last very long at all, although I suppose I am still a bit dysthymic.

Any thoughts on the following?

1. The main problem is some of the side effects: two are especially bothersome: bladder problems, such as frequent and extreme urgency, and extreme tightness in my face and jaw, sometimes causing headaches. I think the bladder problems are from the serotonergic effects of the Effexor. I think this is also what causes the jaw clenching, but I wonder if it could be the adderall, too.

2. I also wonder about the so-called "SSRI apathy" problem. I know I am not on any SSRIs, but I wonder if Effexor can cause the same problem. During the past few years, while I have been on all of these medications, I feel that I have had difficulty with motivation and initiative. Of course it could be dysthymia, but the suggestion of a SSRI-apathy link on this board and on Psychopharmocology Tips, and in some abstracts on Pubmed, all make me wonder about it.

3. Is it possible to figure out which medicines are doing what--I have built up this cocktail over the years, and it feels like it is hard to distingush at this point which ones are essential and which are not, which are helping the most, etc.

4. Finally--what do you think about dopamine agonists (mirapex?)? Could it possibly allow me to reduce some of the serotonergic medications and therefore hopefully help with the side effects? Could it add further antidepressant benefit?

Thank you!




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Noa thread:101344